A generalized Gumbel distribution and its parameter estimation

Demirhan, H 2018, 'A generalized Gumbel distribution and its parameter estimation', Communications in Statistics: Simulation and Computation, vol. 47, no. 10, pp. 2829-2848.


Document type: Journal Article
Collection: Journal Articles

Title A generalized Gumbel distribution and its parameter estimation
Author(s) Demirhan, H
Year 2018
Journal name Communications in Statistics: Simulation and Computation
Volume number 47
Issue number 10
Start page 2829
End page 2848
Total pages 20
Publisher Taylor and Francis Inc.
Abstract In this article, main characteristics of a generalized Gumbel (GG) distribution are derived. Parameter estimation with method of moments, maximum likelihood, and Bayesian approaches are demonstrated. Due to the ranges of its skewness and kurtosis, it is satisfactory for fitting a wide variety of datasets. Also, it can be used to model block maxima or minima data due to its close connection with the standard Gumbel distribution. It is demonstrated that the GG distribution fits more accurately than both of the standard Gumbel and generalized extreme value distributions to block maxima data under specific conditions.
Subject Statistical Theory
Applied Statistics
Probability Theory
Keyword(s) Bayesian estimation
Block maxima data
Entropy
Generalized multivariate Gumbel
Gompertz-Verhulst family
Hazard rate
DOI - identifier 10.1080/03610918.2017.1361976
Copyright notice © 2017 Taylor and Francis Group, LLC
ISSN 0361-0918
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 0 times in Scopus Article
Altmetric details:
Access Statistics: 28 Abstract Views  -  Detailed Statistics
Created: Fri, 14 Dec 2018, 16:06:00 EST by Catalyst Administrator
© 2014 RMIT Research Repository • Powered by Fez SoftwareContact us